Alert archive / Tennessee / River Flood Warnings in 2014

River Flood Warning 3, NWS Morristown, TN

April 7, 2014Hamilton County, Tennessee; Catoosa County, Georgia

NWS Morristown, TN issued this river flood warning at Apr 7, 2014, 9:42 AM EDT for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Apr 8, 2014, 8:00 AM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 9:42 AM EDT (13:42 UTC)
In effect from
Apr 8, 2014, 8:00 AM EDT
Expired
Apr 8, 2014, 8:00 PM EDT
In force
12 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 16.38 ft at Apr 8, 2014, 3:00 AM EDT.

actionminormoderate510152004/0704/0804/0904/10
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WGUS44 KMRX 071342
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
942 AM EDT MON APR 7 2014

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES

AROUND 2 AND A HALF INCHES OF RAIN FELL OVER THE AREA OVERNIGHT...
WHICH WILL RESULT IN MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-080342-
/O.NEW.KMRX.FL.W.0003.140408T1200Z-140409T0000Z/
/CHKT1.1.ER.140408T1200Z.140408T1200Z.140408T1800Z.NO/
942 AM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA TN.
* FROM TUESDAY MORNING UNTIL TUESDAY EVENING.
* AT 09:15 AM MONDAY THE STAGE WAS 13.4 FEET AND RISING.
* FLOOD STAGE IS 18.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE TO FLOOD STAGE DURING TUESDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE DURING TUESDAY AFTERNOON.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$
3 follow-up statements
497 
WGUS84 KMRX 071923
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
323 PM EDT MON APR 7 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-080723-
/O.CON.KMRX.FL.W.0003.140408T1200Z-140409T0000Z/
/CHKT1.1.ER.140408T1200Z.140408T1200Z.140408T1800Z.NO/
323 PM EDT MON APR 7 2014

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA 
  TN.
* FROM TOMORROW MORNING UNTIL TUESDAY EVENING.
* AT 02:15 PM MONDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...RISE TO FLOOD STAGE AT 18 FEET BY TOMORROW MORNING 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$
723 
WGUS84 KMRX 080153
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN 
953 PM EDT MON APR 7 2014

...FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA CREEK NEAR 
CHATTANOOGA TN... 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-081353-
/O.CON.KMRX.FL.W.0003.140408T1200Z-140409T0000Z/
/CHKT1.1.ER.140408T1200Z.140408T1200Z.140408T1800Z.NO/
953 PM EDT MON APR 7 2014

THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA CREEK NEAR 
CHATTANOOGA TN.

* FROM TUESDAY MORNING UNTIL TUESDAY EVENING.
* AT 9:15 PM THIS EVENING...THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE CREEK IS EXPECTED TO CREST AROUND 18.0 FEET BY EARLY 
  TUESDAY AFTERNOON.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE CONFLUENCE 
  OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA CREEK ALSO 
  BEGINS TO OVERFLOW ITS BANKS.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$
960 
WGUS84 KMRX 080543
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
143 AM EDT TUE APR 8 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES

 THE RISING SOUTH CHCKAMAUGA IF FORECAST TO REMAIN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-080613-
/O.CAN.KMRX.FL.W.0003.000000T0000Z-140409T0000Z/
/CHKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
143 AM EDT TUE APR 8 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA 
  TN.
* AT 01:15 AM TUESDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 17 FEET THIS AFTERNOON.
* AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA 
  COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE 
  CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA 
  CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:28 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 7, 7:28 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 AM EDT MON APR 7 2014

.AVIATION...SURFACE LOW PRESSURE WILL MOVE NE THROUGH THE W TN
VALLEY TO THE OH RIVER VALLEY TODAY. A WARM FRONT WILL MOVE NORTH
THROUGH THE SOUTHERN APPALACHIANS TODAY. WIDESPREAD RAINFALL WITH
EMBEDDED SHOWERS WILL ADVANCE THROUGH THE REGION EARLY WITH THE WARM
FRONT. CONDITIONS WILL BECOME IFR DURING PERIODS OF HEAVY RAINFALL.
NE TO SE WINDS WILL BECOME SOUTHWESTERLY BEHIND THE WARM FRONT.
STRONG LOW LEVEL JET WILL LEAD TO LLWS ESPECIALLY AT CHA AND TYS
EARLY IN THE PERIOD. LOW LEVEL TURBULENCE IS A GOOD POSSIBILITY. A
COLD FRONT WILL MOVE EAST THROUGH THE AREA EARLY TONIGHT. WINDS WILL
SHIFT TO THE NW AND PRECIPITATION WILL TAPER OFF FROM THE WEST EARLY
TONIGHT. MVFR CLOUD DECK WILL CONTINUE THROUGH THE REMAINDER OF THE
PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR CHEROKEE-CLAY.

TN...HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR BLOUNT SMOKY
     MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW BLOUNT-NORTH
     SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-
     SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
     UNICOI-WASHINGTON TN.

     WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR SOUTHEAST MONROE.

VA...NONE.
&&

SON
Hazardous weather outlook, Apr 7, 3:57 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EDT MON APR 7 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
357 AM EDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY TODAY. STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS
SYSTEM WILL GENERATE STRONG AND GUSTY WINDS AROUND THE MOUNTAINS
AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. STRONG WIND
GUSTS ARE ALSO POSSIBLE WITH SHOWERS OR THUNDERSTORMS ACROSS THE
REGION.

MODERATE TO HEAVY RAINFALL AMOUNTS ARE EXPECTED TODAY ACROSS
SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...WHICH MAY LEAD
TO SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY WIND DAMAGE REPORTS
ON MONDAY WILL BE HELPFUL.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:27 AM EDTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more3 hr
Apr 7, 8:24 AM EDTAreal Flood AdvisoryMRXPolk111 min

Nearby

River Flood Warnings in Tennessee, 2014River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.